Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 24, 2007, 2:56 AM CDT for Platte County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2007, 2:56 AM CDT (07:56 UTC)
- Expired
- Mar 24, 2007, 3:34 AM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Platte County, NE
The radar
The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:44 PM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, Mar 23, 3:44 PM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 344 PM CDT FRI MAR 23 2007 .DISCUSSION... AFTN SFC ANLYS INDICATED MAIN WRMFNT FM SW TWD NCNTRL KS WITH ANOTHER WEAK BOUNDARY WASHING OUT VCNTY NERN NEBRASKA. PLENTY OF MOISTURE PREVAILED NEAR AND S OF THE WRMFNT...SPCLY FOR LATE MARCH..WITH SFC DWPTS IN MID 50S/LOWER 60S AND PRECIPITABLE WATER VALUES FROM 12Z SOUNDINGS IN EXCESS OF 200 PERCENT OF NORMAL. AFTN HEATING HAS HELPED GENERATE SOME CU SRN ZONES...BUT 100 MB MIX LAYER CAPE WAS STILL ZERO OR MINIMAL OVER FAR SRN ZONES. SO ALTHOUGH CONVECTION CAN/T BE RULED OUT SRN HALF THROUGH MID EVENING...MAIN ACTION IN OUR SRN CWA MAY NOT GET GOING UNTIL 03Z- 06Z PD AS LOW LVL JET STRENGTHENS S OF BOUNDARY INCREASING MOISTURE CONVERGENCE OVER THE CWA. GFS WAS A BIT FARTHER N WITH THE LL JET AND THIS MOISTURE CONVERGENCE THAN NAM...BUT BOTH SUGGESTED THAT PCPN MAY NOT MAKE IT INTO THE FAR NRN ZONES UNTIL MORNING. ADJUSTED GRIDS TO BACK OFF TIMING OF PCPN...SPCLY NRN ZONES. DWPTS COMING UP SLOWLY CNTRL SECTIONS...BUT MAY NOT SAVE NRN ZONES FROM DROPPING INTO 40S TNGT. OTRW...LOW/MID 50S SHOULD HOLD. MIXED LAYER CAPE VALUES DO INCREASE ACROSS THE S TNGT...SO CAN NOT RULE OUT ISOLD SEVERE LATER THIS EVENIGN AS LOW LVL JET STRENGTHENS...BUT CHCS APPEAR BETTER TO OUR SOUTH. FOR SATURDAY... SWRN UPPER LOW WL BE STARTING TO LIFT NEWD AND QUESTIONS TURN TO HOW FAR N WILL WRMFNT EXTD...INSTABILITY VALUES THAT WILL BE PRESENT OVR OUR CWA AND HEAVY RAIN POTENTIAL. 12Z MODELS PAINTED HIGHER INSTABILITY W THRU SW OF THE CWA BY MAX HEATING WITH FCST SOUNDINGS NOT TOO IMPRESSIVE OVR OUR S. IN ADDITION...WIDESPREAD CLDS/PCPN WILL PROBABLY KEEP SFC/LOWER LVL INSTABILITY VALUES MODESTLY LOW. SO SVR THREAT AGAIN APPEARS NOT THE BEST FOR US...AT LEAST THROUGH 00Z. SOME CHC FRONT COULD BULGE FAR ENOUGH N TO ALLOW READINGS TO REACH 70/LOWER 70S S BUT CUT BACK OTHER HIGHS INTO LOW/MID 60S. LEFT MENTION OF HEAVY RAIN IN FORECAST BECAUSE OF THE AFOREMENTIONED HIGH PRECIPITABLE WATER VALUES AND A BOUNDARY IN THE VCNTY PROVIDING A FOCUS. IN ADDITION...ENSEMBLES..BOTH GFS AND SREF...DID PAINT AN AREA OF SOME PROBABILITY OF 1 INCH OR GREATER IN THE 12 HRS ENDING 00Z. A BIT HIGHER PROBABILITY OF SEVERE WEATHER...SPCLY WRN ZONES...SEEMS TO EXIST A WHILE SAT EVENING AS CONVECTION DVLPG NEAR NEWD EJECTING UPPER TROUGH/DRYLINE COULD PUNCH INTO THE FORECAST AREA. OPERATIONAL MODEL TRENDS CONTINUED TO SHOW THIS TROUGH WILL BE EJECTING NEWD FAIRLY QUICKLY SAT NGT/SUNDAY SO THAT BY 00Z MONDAY THE WRN EDGE OF THE INSTABILITY AXIS WILL BE OVER FAR ERN ZONES ON TAIL END OF A PSBL LOBE. STARTED TRIMMING BACK POPS S TO N SAT NGT AFT 06Z INTO SUNDAY AND REMOVED THEM ALTOGETHER FAR SW ON SUNDAY. A NRN STREAM SHORTWV TROUGH THAT WILL BE MOVING ACROSS SRN CANADA LATE SUNDAY INTO MONDAY WILL BRING ANOTHER FRONT NEAR THE CWA LATE MONDAY. IGNORED FOR NOW A WAVE AND QPF LIFTING OUT OF THE SRN PLAINS TOWARD THE CWA MON AFTN WITH LTL/NO SUPPORT FROM PREVIOUS RUNS OR ENSEMBLES. APPEARED BASED ON 12Z GFS...00Z GFS ENSEMBLES AND 00Z ECMWF THAT THE NRN STREAM TROUGH WOULD NOT BE STRONG ENOUGH TO HAVE MUCH SUCCESS IN PUSHING A FRONT THROUGH THE CWA. HOWEVER...THIS WILL HAVE TO BE WATCHED AS THE 12Z ECMWF WAS A BIT STRONGER WITH THIS WAVE AND COOLER NOW WITH 850 MB TEMPS OVR THE CWA TUE INTO WED. THIS FORECAST CONTINUED THE TREND OF PREV FCSTR WITH MILD TEMPS TUE AND WARM READINGS WED. PCPN CHCS INCREASE LATE WED/WED NGT AS NEXT TROUGH APPROACHES AND MADE LTL CHANGES TO POPS THEN. ALSO LEFT IN POPS ERN 2/3 THU WHICH WAS SUPPORTED BY 12Z AND 00Z ECMWF WITH A TRAILING SHORT WV. DRY AND COOLER WEATHER THEN BEHIND THIS WAVE ON FRIDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
Hazardous weather outlook, Mar 23, 7:45 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 745 PM CDT FRI MAR 23 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 745 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. A FEW STORMS COULD REACH SEVERE LIMITS... ESPECIALLY ALONG AND SOUTH OF A LINE FROM AROUND ALBION TO BLAIR AND RED OAK. HAIL UP TO AROUND ONE IN INCH DIAMETER IS EXPECTED TO BE THE MAIN HAZARD. A LOW LEVEL JET INTERACTING WITH WARM AND UNSTABLE AIR SHOULD PROVIDE THE LIFT NEEDED FOR SHOWER AND THUNDERSTORM DEVELOPMENT... ESPECIALLY AFTER MIDNIGHT. THE CHANCE OF THUNDERSTORMS CONTINUES SATURDAY. STORMS COULD REACH SEVERE LIMITS SATURDAY AFTERNOON. HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE WEATHER PATTERN SHOULD REMAIN ACTIVE FROM SATURDAY NIGHT THROUGH SUNDAY WITH THUNDERSTORMS POSSIBLE. A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE PLAINS DURING THIS TIME. ALTHOUGH SEVERE STORMS CAN NOT BE RULED OUT...THE CHANCE FOR SEVERE WEATHER IS EXPECTED TO BE HIGHER TO THE NORTHEAST AND SOUTH OF THE LOCAL AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO THURSDAY. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE WEATHER IN THAT TIMEFRAME. MILLER
In the hours before
Local storm report, Mar 24, 2:49 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
249 AM CDT SAT MAR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM HAIL SNYDER 41.70N 96.79W
03/24/2007 E1.00 INCH DODGE NE LAW ENFORCEMENT
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 1:49 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 41 min |
| Mar 24, 2:46 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Dodge | 44 min |
| Mar 24, 3:44 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 46 min |
| Mar 24, 4:28 AM CDT | Severe Thunderstorm Warning | OAX | Washington | 27 min |
| Mar 24, 8:57 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 33 min |
| Mar 24, 4:38 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 52 min |
| Mar 24, 5:25 AM CDT | Severe Thunderstorm Warning | OAX | Shelby | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.